Journal of the Mathematical Society of Japan

Chow rings of nonabelian p-groups of order p3

Nobuaki YAGITA

Full-text: Open access

Abstract

$\def\mathbi#1{\textbf{\em#1}}$ Let $G$ be a nonabelian $p$ group of order $p^3$ (i.e., extraspecial $p$-group), and $BG$ its classifying space. Then $CH^{*}(BG) \cong H^{2*}(BG)$ where $CH^{*}(-)$ is the Chow ring over the field $k = \textbf{C}$. We also compute mod(2) motivic cohomology and motivic cobordism of $BQ_{8}$ and $BD_{8}$.

Article information

Source
J. Math. Soc. Japan, Volume 64, Number 2 (2012), 507-531.

Dates
First available in Project Euclid: 26 April 2012

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1335444401

Digital Object Identifier
doi:10.2969/jmsj/06420507

Mathematical Reviews number (MathSciNet)
MR2916077

Zentralblatt MATH identifier
1251.14003

Subjects
Primary: 14F42: Motivic cohomology; motivic homotopy theory [See also 19E15] 14C15: (Equivariant) Chow groups and rings; motives
Secondary: 20J06: Cohomology of groups 57R77: Complex cobordism (U- and SU-cobordism) [See also 55N22]

Keywords
Chow ring motivic cohomology extraspecial p-groups

Citation

YAGITA, Nobuaki. Chow rings of nonabelian p -groups of order p 3. J. Math. Soc. Japan 64 (2012), no. 2, 507--531. doi:10.2969/jmsj/06420507. https://projecteuclid.org/euclid.jmsj/1335444401


Export citation

References

  • M. Atiyah, Character and cohomology of finite groups, Inst. Hautes Études Sci. Publ. Math., 9 (1961), 23–64.
  • S. Bloch and A. Ogus, Gersten's conjecture and the homology of schemes, Ann. Sci. École Norm. Sup. (4), 7 (1974), 181–202.
  • L. Evens, On the Chern classes of representations of finite groups, Trans. Amer. Math. Soc., 115 (1965), 180–193.
  • D. Green and I. Leary, The spectrum of the Chern subring, Comment. Math. Helv., 73 (1998), 406–426.
  • P. Guillot, The Chow rings of $G_2$ and $Spin(7)$, J. Reine Angew. Math., 604 (2007), 137–158.
  • P. Guillot, Geometric methods for cohomological invariants, Doc. Math., 12 (2007), 521–545.
  • K. Inoue and N. Yagita, The complex cobordism of $BSO_n$, Kyoto J. Math., 50 (2010), 307–324.
  • M. Kameko and N. Yagita, The Brown-Peterson cohomology of the classifying spaces of the projective unitary groups $PU(p)$ and exceptional Lie groups, Trans. Amer. Math. Soc., 360 (2008), 2265–2284.
  • G. Lewis, The integral cohomology rings of groups order $p^3$, Trans. Amer. Math. Soc., 132 (1968), 501–529.
  • I. Leary, The $\operatorname{mod}\text{-}p$ cohomology rings of some $p$-groups, Math. Proc. Cambridge Philos. Soc., 112 (1992), 63–75.
  • L. A. Molina, The Chow ring of classifying space of $Spin_8$, preprint, 2007.
  • L. Molina and A. Vistoli, On the Chow rings of classifying spaces for classical groups, Rend. Sem. Mat. Univ. Padova, 116 (2006), 271–298.
  • D. Orlov, A. Vishik and V. Voevodsky, An exact sequence for $K^M_*/2$ with applications to quadric forms, Ann. of Math., 165 (2007), 1–13.
  • J. P. Serre, Cohomologie Galoisienne, Lecture Notes in Math., 5, Springer-Verlag, 1973, vii+217 pp.
  • A. Suslin and S. Joukhovitski, Norm Varieties, J. Pure Appl. Algebra, 206 (2006), 245–276.
  • M. Tezuka and N. Yagita, Cohomology of finite groups and Brown-Peterson cohomology, Lecture Notes in Math., 1370, Springer-Verlag, 1989, pp.,396–408.
  • C. B. Thomas, Chern classes of representations, Bull. London Math. Soc., 18 (1986), 225–240.
  • B. Totaro, Torsion algebraic cycles and complex cobordism, J. Amer. Math. Soc., 10 (1997), 467–493.
  • B. Totaro, The Chow ring of classifying spaces. Algebraic $K$-theory, (Seattle, WA, 1997), Proc. Sympos. Pure Math., 67, Amer. Math. Soc. Providence, RI, 1999, pp.,249–281.
  • A. Vistoli, On the cohomology and the Chow ring of the classifying space of $PGL_p$, J. Reine Angew. Math., 610 (2007), 181–227.
  • V. Voevodsky, The Milnor conjecture, 1996, www.math.uiuc.edu/K-theory/0170
  • V. Voevodsky (Noted by Weibel), Voevodsky's Seattle lectures, $K$-theory and motivic cohomology, (Seattle, WA, 1997), Proc. Sympos. Pure Math., 67, Amer. Math. Soc. Providence, RI, 1999, pp.,283–303.
  • V. Voevodsky, Reduced power operations in motivic cohomology, Publ. Math. Inst. Hautes Études Sci., 98 (2003), 1–57.
  • V. Voevodsky, Motivic cohomology with $\boldsymbol{Z}/2$-coefficients, Publ. Math. Inst. Hautes Études Sci., 98 (2003), 59–104.
  • V. Voevodsky, On motivic cohomology with $\boldsymbol{Z} / \ell$-coefficient, Ann. of Math., 174 (2011), 401–438.
  • N. Yagita, Chow rings of classifying spaces of extraspecial $p$-groups, Contemp. Math., 293 (2002), 397–409.
  • N. Yagita, Examples for the $ \operatorname{Mod} p$ motivic cohomology of classifying spaces, Trans. Amer. Math. Soc., 355 (2003), 4427–4450.
  • N. Yagita, Applications of Atiyah-Hirzebruch spectral sequence for motivic cobordism, Proc. London Math. Soc. (3), 90 (2005), 783–816.